Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2010, 6:18 PM EDT for Laurens County, Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 12, 2010, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:25 PM EDT | TSTM WND DMG | 5 Wsw Dublin, GA | ONE TREE DOWN ON INTERSTATE 16 NEAR HARLOW. |
| Jun 12, 6:30 PM EDT | TSTM WND DMG | 5 Wsw Dublin, GA | ONE TREE DOWN ON PINE HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2628 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
088 WUUS52 KFFC 122218 SVRFFC GAC175-122245- /O.NEW.KFFC.SV.W.0113.100612T2218Z-100612T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EDT SAT JUN 12 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 645 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED BETWEEN DEXTER AND HARLOW. LITTLE TO NO MOVEMENT WAS INDICATED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3257 8299 3247 8281 3232 8294 3242 8310 TIME...MOT...LOC 2218Z 214DEG 4KT 3247 8298 $$
1 follow-up statement
369 WWUS52 KFFC 122238 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EDT SAT JUN 12 2010 GAC175-122246- /O.EXP.KFFC.SV.W.0113.000000T0000Z-100612T2245Z/ LAURENS GA- 638 PM EDT SAT JUN 12 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAURENS COUNTY WILL BE ALLOWED TO EXPIRE AT 645 PM EDT... AT 632 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING BETWEEN HARLOW AND DEXTER HAD WEAKENED CONSIDERABLY. LITTLE MOVEMENT WAS INDICATED. THE THUNDERSTORM WILL REMAIN CAPABLE OF PRODUCING PEA TO DIME-SIZED HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING UNTIL 645 PM EDT. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES AND TELEPHONES UNTIL THE STORM HAS DISSIPATED. IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3257 8299 3247 8281 3232 8294 3242 8310 TIME...MOT...LOC 2236Z 214DEG 4KT 3249 8297 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:30 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 12, 5:30 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SAT JUN 12 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... LARGE UPPER RIDGE DOMINATES THE REGION THROUGH THE SHORT TERM FORECAST PERIOD. ALTHOUGH MODEL SOUNDINGS DO NOT SHOW ANY EXTREME SUBSIDENCE INVERSION BUILDING IN THE MID LEVELS UNDER THIS RIDGE... DIURNAL CONVECTION IS EXPECTED TO REMAIN MAINLY ISOLATED IN COVERAGE...RELYING STRICTLY ON LOW LEVEL HEATING FOR INITIATION WITH THE LACK OF ANY OTHER LIFTING MECHANISM. HEAT INDEX VALUES WILL BE APPROACHING ADVISORY LEVELS ACROSS PORTIONS OF THE AREA EACH DAY... ESPECIALLY IN CENTRAL GEORGIA...BUT OVERNIGHT LOWS ARE CURRENTLY EXPECTED TO BE AT OR A LITTLE BELOW THE 75 DEGREE TRIGGER AT MOST LOCATIONS. THIS WILL NEED TO WATCHED CLOSELY FOR ANY TRENDS UPWARD. .LONG TERM /TUESDAY THROUGH SATURDAY/... NO SIGNIFICANT CHANGES TO THE OVERALL UPPER OR LOWER LEVEL PATTERNS ARE EXPECTED THROUGH THE EXTENDED FORECAST PERIOD AS THE UPPER RIDGE REMAINS ANCHORED OVER THE SOUTHEASTERN U.S. ISOLATED TO SCATTERED DIURNAL CONVECTION IS EXPECTED TO CONTINUE AS ABUNDANT LOW LEVEL MOISTURE REMAINS PRESENT AND NO CAPPING INVERSION IS FORECAST TO DEVELOP. TEMPERATURES WILL REMAIN VERY WARM THROUGH THE EXTENDED FORECAST PERIOD WITH BORDERLINE HEAT ADVISORY CONDITIONS POSSIBLE THROUGH THE UPCOMING WEEK...ESPECIALLY ACROSS CENTRAL GEORGIA. && .AVIATION... ISOLATED THUNDERSTORMS DEVELOPING THROUGH THE EVENING...DISSIPATING AFTER 02Z. VFR OVERNIGHT WITH MID/HIGH CLOUDS. SCATTERED CUMULUS DEVELOPING AFTER 12Z AT 3 TO 4 THSD FT. VISIBILITY UNRESTRICTED EXCEPT LOCALLY 3 TO 5SM IN FOG 09Z TO 13Z. WINDS LIGHT AND VARIABLE OVERNIGHT BECOMING WEST TO NORTHWEST 10KT BY 14Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 97 73 97 73 / 20 20 20 20 20 ATLANTA 73 94 75 95 75 / 20 20 20 20 20 BLAIRSVILLE 67 89 68 90 69 / 20 20 20 20 20 CARTERSVILLE 70 94 70 95 71 / 20 20 20 20 20 COLUMBUS 74 96 75 96 75 / 20 20 20 20 20 GAINESVILLE 73 93 73 94 73 / 20 20 20 20 20 MACON 72 96 74 97 74 / 20 20 20 20 20 ROME 71 93 72 95 72 / 20 20 20 20 20 PEACHTREE CITY 70 93 71 95 72 / 20 20 20 20 20 VIDALIA 74 98 75 97 75 / 20 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, Jun 12, 6:20 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 AM EDT SAT JUN 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 620 AM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE ALOFT AND AT THE SURFACE ARE HOLDING FIRM OVER THE CENTRAL GULF COAST STATES. A WEAK UPPER- LEVEL SHORT WAVE WILL TRACK AROUND THE NORTHERN PERIPHERY OF THE RIDGE TODAY...AFFECTING MAINLY THE OHIO VALLEY AND SOUTHERN APPALACHIAN MOUNTAINS. .PRIMARY HAZARDS... A FEW THUNDERSTORMS THAT FORM TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. THE STRONGEST OF THESE STORMS MAY REACH SEVERE LIMITS...PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. THESE STRONGEST STORMS...HOWEVER...ARE EXPECTED TO BE ISOLATED IN NATURE. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ANYWHERE IN CENTRAL AND NORTHERN GEORGIA THIS AFTERNOON AND EARLY EVENING...THEY WILL BE SLIGHTLY MORE NUMEROUS NORTH OF I-20. .DISCUSSION... WITH COOLER TEMPERATURES ALOFT AND THE APPROACHING SHORT-WAVE MOVING ACROSS THE NORTHERN PERIPHERY OF THE RIDGE...THERE SHOULD BE SUFFICIENT INSTABILITY AND LIFT TO SUPPORT ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. MIXED LAYER CAPE VALUES WILL APPROACH 2200 DURING THE MAXIMUM HEATING OF THE DAY. DESPITE THESE HIGH VALUES...MOST THUNDERSTORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS DUE TO THE SUPPRESSING EFFECTS OF THE RIDGE ACROSS THE AREA. WINDS ALOFT WILL REMAIN WEAK...SO ANY THUNDERSTORMS...SEVERE OR OTHERWISE...WILL BE SHORT-LIVED. OUTFLOW BOUNDARIES FROM THUNDERSTORMS ARE EXPECTED TO CONTINUE TRIGGERING SUBSEQUENT STORMS UNTIL THE EVENING WHEN HEATING DIMINISHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED AND PULSE TYPE THUNDERSTORMS POSSIBLE FOR TODAY...SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 4:08 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT SAT JUN 12 2010 GAZ082-083-122030- 408 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN TWIGGS AND EXTREME SOUTHEASTERN BIBB COUNTIES UNTIL 430 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DRY BRANCH...MOVING EAST AT 10 MPH. THIS STORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN RAIN. PEA-SIZED HAIL WILL ALSO BE POSSIBLE. 19
Special weather statement, Jun 12, 4:09 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT SAT JUN 12 2010 GAZ082-083-122030- 409 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN TWIGGS AND EXTREME SOUTHEASTERN BIBB COUNTIES UNTIL 430 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DRY BRANCH...MOVING EAST AT 10 MPH. THIS STORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. PEA-SIZED HAIL WILL ALSO BE POSSIBLE. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 19
Special weather statement, Jun 12, 5:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT SAT JUN 12 2010 GAZ109-122200- 521 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN DODGE COUNTY UNTIL 600 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING BETWEEN FIVE POINTS AND RHINE. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. PEA-SIZED HAIL AND WIND GUSTS OF 35 TO 40 MPH MAY ALSO BE POSSIBLE BEFORE THE THUNDERSTORM DIMINISHES IN INTENSITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 12, 5:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT SAT JUN 12 2010 GAZ097-122215- 528 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 615 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CEDAR GROVE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AS IT MOVES ACROSS THE FAR SOUTH AND SOUTHWEST PART OF LAURENS COUNTY. IN ADDITION...PEA-SIZED HAIL AND WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE ALONG WITH BRIEF HEAVY RAIN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 12, 6:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT SAT JUN 12 2010 GAZ097-122230- 602 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN CENTRAL LAURENS COUNTY UNTIL 630 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN HARLOW AND DEXTER. THE THUNDERSTORM WAS NEARLY STATIONARY. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. ALTHOUGH THE THUNDERSTORM WILL BE BRIEF AND LIKELY LAST LESS THAN 20 MINUTES...RESIDENTS IN THE AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 12, 6:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT SAT JUN 12 2010 GAZ109-122230- 607 PM EDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SOUTHERN DODGE COUNTY UNTIL 630 PM EDT... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN GODWINSVILLE AND UNION...DRIFTING SOUTHWEST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.